Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 164, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 7, 2003, 9:25 AM CDT for Woodford County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 9:25 AM CDT (14:25 UTC)
- Expired
- Jul 7, 2003, 10:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Woodford County, IL
The radar
The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 071425 SVRILX ILC203-071530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 925 AM CDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WOODFORD COUNTY IN CENTRAL ILLINOIS * UNTIL 1030 AM CDT * AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MINONK...OR ABOUT 17 MILES SOUTHWEST OF STREATOR...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANOLA OTHER LOCATIONS IN THIS WARNING INCLUDE...BENSON AND LOW POINT. THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IS LIKELY IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4094 8895 4088 8937 4074 8909 4077 8893 $$ BARKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:00 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Jul 7, 3:00 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 AM CDT MON JUL 7 2003 THUNDERSTORM CLUSTER OVER NORTHERN IOWA IS DEVELOPING ALONG/NORTH OF WARM FRONT AT THE NOSE OF THE LOW LEVEL JET. EXPECT THIS ACTIVITY TO REMAIN NORTH OF THE WARM FRONT...WHICH IS NORTH OF THE CWA. AIRMASS OVER OUR AREA WILL ONCE AGAIN BE QUITE UNSTABLE WITH A VERY WEAK CAP. IF THE MORNING THUNDERSTORMS OVER NORTHERN ILLINOIS CAN PUSH AN OUTFLOW BOUNDARY AS FAR SOUTH AS OUR NORTHERN ZONES...AFTERNOON REDEVELOPMENT WILL BE POSSIBLE. IT IS STILL UNCERTAIN WHETHER THIS WILL OCCUR...AS THE STORMS WILL BECOME MORE ELEVATED WITH TIME. WILL RETAIN DRY FORECAST IN THE 1ST PERIOD FOR NOW...WITH ANY AFTERNOON CONVECTION TOO ISOLATED FOR MENTION AT THIS TIME. AS FOR THE LATER PERIODS...LOOKS LIKE ANOTHER MCS WILL BE ON TAP FOR TONIGHT...WHICH WILL PUSH INTO THE NORTHERN ZONES. AT THIS TIME...IT APPEARS THAT THIS ACTIVITY WILL REMAIN NORTH OF OUR SOUTHERN ZONES...SO WILL DROP POPS FOR THEM TONIGHT. TONIGHTS MCS AND SUBSEQUENT CLUSTERS WILL FORCE THE SYNOPTIC FRONT SOUTHWARD INTO CENTRAL ILLINOIS TUESDAY THROUGH WEDNESDAY NIGHT. THIS IS ADVERTISED BY ALL MODELS. THE GFS APPEARS TO SUFFER FROM THE USUAL GRID SCALE FEEDBACK PROBLEMS...WHICH DEEPENS WAVES ALONG THE SURFACE FRONT TOO MUCH. WILL FOLLOW THE ETA IN THE LATER PERIODS...WHICH SUGGESTS THAT PRECIPITATION NORTH OF THE FRONT MAY EXTEND INTO THE NORTHERN ZONES. WILL ADD POPS THERE FOR WENDESDAY NIGHT. DO NOT PLAN ANY CHANGES TO DAYS 5 THROUGH 7 AT THIS TIME. ..04.. .ILX...NONE.
Hazardous weather outlook, Jul 7, 9:18 AM CDT, 7 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-081100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL ...UPDATED... 918 AM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT MAINLY NORTH OF A QUINCY TO DECATUR TO TERRE HAUTE LINE. AN UNSTABLE AND MOIST AIRMASS WILL COMBINE WITH A FRONTAL BOUNDARY STRETCHED ACROSS NORTHERN ILLINOIS TO PRODUCE THE THREAT OF SEVERE WEATHER THROUGH TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE FOUND AT LOCATIONS ALONG AND NORTH OF INTERSTATE 74. THE MAIN SEVERE WEATHER THREAT ACROSS CENTRAL ILLINOIS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OVER ALL OF CENTRAL AND SOUTHEAST ILLINOIS...BOTH ON TUESDAY...THROUGH WEDNESDAY AND INTO EARLY THURSDAY MORNING. THE PRIMARY SEVERE WEATHER THREAT WILL CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:14 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 61 min |
| Jul 7, 8:42 AM CDT | Severe Thunderstorm Warning | ILX | Marshall | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.